Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 295, NWS Atlanta, GA

May 25, 2009Barrow County, Jackson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2009, 7:34 PM EDT for Barrow County, Jackson County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2009, 7:34 PM EDT (23:34 UTC)
Expired
May 25, 2009, 7:57 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Barrow County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 109 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 252334
SVRFFC
GAC013-157-260015-
/O.NEW.KFFC.SV.W.0295.090525T2334Z-090526T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARROW COUNTY IN NORTH CENTRAL GEORGIA
  WESTERN JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 815 PM EDT

* AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR WINDER...
  MOVING NORTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARL...AUBURN...HOSCHTON...BRASELTON...PENDERGRASS AND TALMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3419 8368 3418 8368 3401 8357 3393 8377
      3392 8380 3396 8381 3399 8385 3402 8386
      3412 8383 3423 8371
TIME...MOT...LOC 2335Z 150DEG 15KT 3401 8372

$$
1 follow-up statement
000 
WWUS52 KFFC 252357
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT MON MAY 25 2009

GAC013-157-260006-
/O.CAN.KFFC.SV.W.0295.000000T0000Z-090526T0015Z/
BARROW GA-JACKSON GA-
757 PM EDT MON MAY 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JACKSON AND BARROW
COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING FOR THESE 
COUNTIES HAS WEAKENED CONSIDERABLY AND IS NO LONGER SEVERE.

OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAIN CAN 
STILL BE EXPECTED FOR ANOTHER 30 MINUTES OR SO.

LAT...LON 3419 8368 3418 8368 3401 8357 3393 8377
      3392 8380 3396 8381 3399 8385 3402 8386
      3412 8383 3423 8371
TIME...MOT...LOC 2356Z 150DEG 15KT 3408 8377

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:35 PM EDT, 59 minutes earlier.

Area forecast discussion, May 25, 6:35 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT MON MAY 25 2009

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
THE LOW OVER NORTHERN ARKANSAS WILL CONTINUE TO LIFT NORTHWARD
BEFORE SHIFTING INTO THE GREAT LAKES AREA BY THE END OF THE FORECAST
PERIOD. A SURFACE FRONT WILL DEVELOP OVER THE MIDWEST BY WEDNESDAY
AND BEGIN TO SHIFT EASTWARD. OTHERWISE NO BIG CHANGES ACROSS THE
SOUTHEAST...THE FORECAST AREA REMAINS UNDER A TROPICAL INFLUENCE
THROUGH THE PERIOD...WITH SHORT TERM MODELS IN FAIR AGREEMENT.
MORNING CLOUDS AND ISOLATED SHOWERS WILL GIVE WAY TO SCATTERED
SHOWERS WITH ISOLATED AFTERNOON AND EVENING THUNDER. MODELS
SHOWING AFTERNOON CAPES IN THE 1000-2000 RANGE WITH LITTLE SHEAR
ACROSS THE AREA...SO WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED AN ISOLATED STORM MAY PRODUCE ISOLATED HAIL OR WIND
GUSTS. MAV TEMPERATURES HAVE BEEN DOING WELL ALTHOUGH MAV/MET ARE
PRETTY CLOSE THIS PERIOD. WILL LEAN TOWARD THE MAV WITH A FEW
TWEAKS BASED UPON RECENT BIASES.

.LONG TERM /THURSDAY THROUGH MONDAY/...
EXTENDED MODELS SOMEWHAT IN AGREEMENT EARLY IN EXTENDED PERIODS...
DIVERGING AS TIME GOES ON.  THE UPPER LEVEL SHORTWAVE OVER THE
CENTRAL PLAINS WEDNESDAY PUSHES EAST THROUGH THE END OF THE WEEK AS
IT IS ABSORBED BY A DEEPER LOW OVER CANADA.  THIS SHORT WAVE PUSHES
THE SURFACE FRONT INTO THE FORECAST AREA THURSDAY NIGHT AND INTO
CENTRAL GEORGIA ON FRIDAY.  GFS HAS COME MORE IN LINE WITH ECMWF AND
THE CANADIAN MODELS...WITH THE ECMWF A GOOD COMPROMISE OF THE OTHER
TWO.  WITH THE PROXIMITY OF WEAK UPPER LEVEL DYNAMICS...AFTERNOON
HEATING WILL CONTINUE TO ENHANCE CONVECTIVE ACTIVITY ACROSS THE AREA
UNDER THE INFLUENCE OF TROPICAL MOISTURE THURSDAY AND FRIDAY.
MODELS CONVERGE ON THE WASHED OUT SURFACE BOUNDARY LINGERING OVER
SOUTH GEORGIA THROUGH THE WEEKEND.  HIGH PRESSURE BUILDS EASTWARD
JUST NORTH OF THE AREA WITH THE MODELS IN BETTER AGREEMENT PUSHING
IT OFF NEW ENGLAND COAST SUNDAY.  WITH DRIER AIR FILTERING INTO THE
AREA BY SATURDAY AFTERNOON...WILL CONTINUE TO SHOW DIMINISHING
MAINLY DIURNALLY DRIVEN CONVECTION THROUGH THE WEEKEND. GUIDANCE
ADVERTISING NEAR NORMAL TEMPERATURES THROUGH THE EXTENDED PERIODS.

&&

.AVIATION...
A MOIST/TROPICAL AIRMASS WILL PERSIST OVER THE AREA. EXPECT
DIURNALLY DRIVEN AFTERNOON CONVECTION TO ONCE AGAIN DIMINISH THROUGH
THE EARLY EVENING HOURS. A BROKEN LINE OF SHOWERS/TSTMS WELL TO THE
SOUTH OF THE ATLANTA AIRPORT WILL CONTINUE TO WEAKEN AS IT TRACKS
NORTHWARD...BRINGING MAINLY MVFR CIGS AND MAYBE SOME -RA TO ATL BY
00Z TAF ISSUANCE. WILL MONITOR THIS CLOSELY AND MAKE FINAL
ADJUSTMENTS JUST PRIOR TO TAF ISSUANCE. OTHERWISE...SEE NO REASON TO
STRAY FAR FROM PERSISTENCE THROUGH THE FORECAST PERIOD WITH LITTLE
CHANGE TO AIRMASS AND OVERALL WEATHER PATTERN. THEREFORE... EXPECT
MVFR CIGS BY 02Z...THEN IFR BY 05Z AS CURRENT TAFS INDICATE. WILL
SHOW LIFR CIGS OF OVC005 BY 09Z...BUT THIS COULD OCCUR SOONER. PLAN
TO HOLD ONTO IFR CIGS INTO MID TUESDAY MORNING...THEN MVFR CIGS BY
15Z. EXPECT SCT020 AND BKN035 BY 18Z AS THIS HAS BEEN THE TREND PAST
COUPLE DAYS. SHOULD SEE ANOTHER ROUND OF NUMEROUS AFTERNOON SHOWERS
AND TSTMS ACROSS THE STATE ON TUESDAY. PLAN TO SHOW VCSH WITH CB BY
15Z TUE...THEN TEMPO -TSTMS BETWEEN 20-24Z.  /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  80  65  82  64 /  50  60  40  60  30
ATLANTA         65  79  66  81  67 /  50  60  40  50  30
BLAIRSVILLE     63  77  61  77  60 /  40  60  40  50  30
CARTERSVILLE    64  81  64  83  64 /  40  60  40  50  30
COLUMBUS        66  82  67  86  69 /  30  60  40  50  30
GAINESVILLE     64  79  64  80  64 /  40  60  40  50  30
MACON           67  84  67  87  68 /  40  60  40  50  30
ROME            64  82  66  85  66 /  40  60  40  50  30
PEACHTREE CITY  63  80  65  83  65 /  40  60  40  50  30
VIDALIA         66  83  67  86  68 /  30  60  30  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, May 25, 11:27 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT MON MAY 25 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1127 AM EDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED.

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL CONTINUE TO MEANDER ACROSS THE
LOWER MISSISSIPPI VALLEY REGION TODAY.

.PRIMARY HAZARDS...
A LOW PRESSURE SYSTEM WILL CONTINUE TO MEANDER ACROSS THE
LOWER MISSISSIPPI VALLEY REGION TODAY.

.DISCUSSION...
A LOW PRESSURE SYSTEM MEANDERING ACROSS THE LOWER MISSISSIPPI
VALLEY...WILL CONTINUE TO HELP PULL MOISTURE FROM THE ATLANTIC
AND THE GULF ACROSS THE SOUTHEAST U.S. THROUGH TONIGHT. WEAK
DISTURBANCES IN THE UPPER LEVELS WILL INTERACT WITH THE DEEP
MOISTURE IN PLACE TO PRODUCE NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE AREA. WITH CAPES INCREASING INTO THE
400 TO 800 RANGE THIS AFTERNOON...A FEW OF THE THUNDERSTORMS
COULD BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 25, 6:02 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT MON MAY 25 2009

GAZ048-057-058-252230-
602 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHERN
BUTTS...EASTERN HENRY AND WESTERN NEWTON COUNTIES UNTIL 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSON...MOVING NORTH AT 15 MPH.

PEA-SIZED HAIL...HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, May 25, 6:17 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT MON MAY 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             LA GRANGE               33.04N 85.03W
05/25/2009  E0.88 INCH       TROUP              GA   COUNTY OFFICIAL

            PENNY TO NICKEL-SIZED HAIL FOR SEVERAL MINUTES.

0443 PM     TSTM WND DMG     LA GRANGE               33.04N 85.03W
05/25/2009                   TROUP              GA   COUNTY OFFICIAL

            SEVERAL TREES AND POWER LINES DOWN AROUND THE CITY.

&&

RAB
Special weather statement, May 25, 6:24 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT MON MAY 25 2009

GAZ079-080-092-093-104>106-108-252315-
624 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP...WESTERN
WILCOX...NORTHERN SUMTER...SCHLEY...TAYLOR...MACON...TALBOT AND
DOOLY COUNTIES UNTIL 715 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BOX SPRINGS...TO DRAYTON...TO
HATLEY...MOVING NORTH AT 15 MPH.

LOCALLY HEAVY RAIN...FREQUENTLY CLOUD-TO-GROUND LIGHTNING...AND WIND
GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THE STRONGER
THUNDERSTORMS IN THIS LINE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 25, 6:55 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT MON MAY 25 2009

GAZ061-073-252345-
655 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN BALDWIN AND
HANCOCK COUNTIES UNTIL 745 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS DEVELOPING FROM 7 MILES SOUTHEAST OF
SPARTA TO COOPERS...MOVING NORTH AT 15 MPH. THESE THUNDERSTORMS WILL
AFFECT MILLEDGEVILLE AND SPARTA.

PEA-SIZED HAIL...WIND GUSTS TO 35 MPH...AND FREQUENT CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 25, 7:15 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT MON MAY 25 2009

GAZ069-079>081-093>095-105-107-108-260000-
715 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...WIND GUSTS TO 35
MPH...HEAVY RAIN...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN
WILCOX...PULASKI...TAYLOR...MACON...HOUSTON...PEACH...CRAWFORD...
TALBOT...UPSON AND DOOLY COUNTIES UNTIL 800 PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CARSONVILLE...TO VIENNA...TO
ABBEVILLE...MOVING NORTH AT 15 MPH.

THE STRONGER STORMS WILL PRODUCE PEA-SIZED HAIL...WIND GUSTS TO 35
MPH...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD-TO-GROUND LIGHTNING.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 25, 7:33 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT MON MAY 25 2009

GAZ025-035-260015-
733 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN BARROW AND JACKSON
COUNTIES UNTIL 815 PM EDT...

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BARROW AND
JACKSON COUNTIES UNTIL 815 PM EDT...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS BARROW AND WESTERN JACKSON
COUNTY FROM JEFFERSON TO WINDER...MOVING NORTHWEST AT 15 MPH.

THE STRONGER STORMS WILL PRODUCE 1/4 TO 1/2 INCH DIAMETER
HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAIN.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:37 PM EDTSevere Thunderstorm WarningFFCTroup38 min
May 25, 6:07 PM EDTSevere Thunderstorm WarningFFCWashington38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.